[Clinico-morphologic correlations of lesions induced by adriamycin administered in the thoracic aorta].

Abstract

The Authors, on the basis of 9 casual radiographic observations of thoracic aortic ectasy in subjects affected of neoplasms and previously treated with antitumoral drugs, hypothesize a possible correlation between the use of adriamycin and the appearance of the aortic lesion. So, they suggest an experimental study on 12 rabbits. They administered adriamycin 2 mg/kg twice weekly for 5 weeks to 8 rabbits. The other 4 rabbits are considered as control group. After 24 hours from the end of treatment the Authors sacrifice 4 treated rabbits and 2 controls, and they examine the heart and the thoracoabdominal aorta. This procedure is repeated at 21th day in the other 4 treated rabbits and in the controls. The histopathological examinations show in the treated group the appearance of lesions especially in the media. These lesions are the elastic fragmentation, the medionecrosis and the cystic necrosis, they can be responsible of aortic ectasy.

Cite this paper

@article{Rusignuolo1989ClinicomorphologicCO, title={[Clinico-morphologic correlations of lesions induced by adriamycin administered in the thoracic aorta].}, author={Filippo Rusignuolo and F P Palumbo and M Bellisi and Paschoalina Romano and Giuseppe Anselmo and Laura Cortese}, journal={Giornale italiano di oncologia}, year={1989}, volume={9 4}, pages={145-56} }